Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 99, NWS Green Bay, WI

July 30, 20116 counties in Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 30, 2011, 4:22 PM CDT for 6 counties in Wisconsin. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2011, 4:22 PM CDT (21:22 UTC)
Expired
Jul 30, 2011, 5:00 PM CDT
In force
38 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Brown County, WI, Calumet County, WI, Manitowoc County, WI, Outagamie County, WI, Waushara County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 64 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 4:26 PM CDTTSTM WND GST 70Sherwood, WIANEMOMETER LOCATED 43 FEET OFF THE GROUND.
Jul 30, 4:30 PM CDTTSTM WND DMGNeenah, WI7 INCH TREE DOWN, ESTIMATED 45 MPH GUST
Jul 30, 4:42 PM CDTTSTM WND DMGOshkosh, WIPORTABLE BATHROOMS TIPPED AND TRAILER ON SIDE AT EAA GROUNDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 30, 1:04 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 652 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
652 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

888 
WUUS53 KGRB 302122
SVRGRB
WIC009-015-071-087-137-139-302200-
/O.NEW.KGRB.SV.W.0099.110730T2122Z-110730T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
422 PM CDT SAT JUL 30 2011

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BROWN COUNTY IN NORTHEAST WISCONSIN...
  CALUMET COUNTY IN EAST CENTRAL WISCONSIN...
  WESTERN MANITOWOC COUNTY IN EAST CENTRAL WISCONSIN...
  SOUTHEASTERN OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN...
  SOUTHEASTERN WAUSHARA COUNTY IN CENTRAL WISCONSIN...
  WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN...

* UNTIL 500 PM CDT

* AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM DENMARK TO 9 MILES SOUTHEAST OF FREMONT TO WAUTOMA...AND
  MOVING SOUTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OSHKOSH BY 430 PM CDT
  BRILLION AROUND 440 PM CDT.
  RUSH LAKE AND OSHKOSH AROUND 445 PM CDT.
  VALDERS AND CHILTON AROUND 455 PM CDT.
  ST ANNA AROUND 500 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
WINNECONNE...WAYSIDE...NORTHERN LAKE WINNEBAGO...NEENAH...FOREST
JUNCTION...DUNDAS...BUTTE DES MORTS...ALLENVILLE...SHERWOOD AND ST
JOHN.

WIND GUSTS UP TO 60 MPH ARE POSSIBLE IN THE OSHKOSH AND EAA 
AIRVENTURE AREA AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4389 8888 4398 8890 4398 8917 4412 8931
      4426 8850 4439 8799 4399 8775 4388 8811
      4389 8817 4393 8817 4393 8839 4389 8841
TIME...MOT...LOC 2121Z 324DEG 31KT 4435 8790 4419 8868
          4398 8925
WIND...HAIL 60MPH <.75IN

$$

EB
3 follow-up statements
716 
WWUS53 KGRB 302135
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
435 PM CDT SAT JUL 30 2011

WIC009-015-071-087-137-139-302200-
/O.CON.KGRB.SV.W.0099.000000T0000Z-110730T2200Z/
CALUMET WI-WAUSHARA WI-OUTAGAMIE WI-WINNEBAGO WI-MANITOWOC WI-
BROWN WI-
435 PM CDT SAT JUL 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BROWN...WESTERN MANITOWOC...WINNEBAGO...SOUTHEASTERN OUTAGAMIE...
SOUTHEASTERN WAUSHARA AND CALUMET COUNTIES UNTIL 500 PM CDT...

THIS WARNING INCLUDES OSHKOSH AND THE EAA AIRVENTURE AREA.

AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DENMARK TO OSHKOSH TO PRINCETON...MOVING SOUTHEAST AT 35 MPH.

A FEW LARGE TREES WERE REPORTED DOWN IN THE GREEN BAY AREA AROUND 
410 PM CDT.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RUSH LAKE AROUND 440 PM CDT.
  CHILTON AROUND 445 PM CDT.
  VALDERS AROUND 455 PM CDT.
  ST ANNA AROUND 500 PM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE WITTMAN
FIELD...STOCKBRIDGE...REEDSVILLE...POTTER...PICKETT...GRIMMS...
FISK...QUINNEY...COLLINS AND CATO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4389 8888 4398 8890 4398 8917 4412 8931
      4426 8850 4439 8799 4399 8775 4388 8811
      4389 8817 4393 8817 4393 8839 4389 8841
TIME...MOT...LOC 2133Z 324DEG 31KT 4426 8782 4403 8851
          4390 8917
WIND...HAIL 60MPH <.75IN

$$

EB
522 
WWUS53 KGRB 302152
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
452 PM CDT SAT JUL 30 2011

WIC009-087-137-302159-
/O.CAN.KGRB.SV.W.0099.000000T0000Z-110730T2200Z/
WAUSHARA WI-OUTAGAMIE WI-BROWN WI-
452 PM CDT SAT JUL 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BROWN...
SOUTHEASTERN OUTAGAMIE AND SOUTHEASTERN WAUSHARA COUNTIES IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4389 8882 4397 8881 4412 8883 4419 8841
      4422 8797 4399 8775 4388 8811 4389 8817
      4393 8817 4393 8839 4389 8841
TIME...MOT...LOC 2149Z 324DEG 31KT 4411 8767 4392 8840
          4379 8906

$$

WIC015-071-139-302200-
/O.CON.KGRB.SV.W.0099.000000T0000Z-110730T2200Z/
CALUMET WI-WINNEBAGO WI-MANITOWOC WI-
452 PM CDT SAT JUL 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MANITOWOC...WINNEBAGO AND CALUMET COUNTIES UNTIL 500 PM CDT...

AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MANITOWOC TO 8 MILES SOUTHEAST OF OSHKOSH TO PRINCETON...MOVING
SOUTHEAST AT 35 MPH.

A 55 MPH WIND GUST REPORTED AT THE NWS GREEN BAY AT 409 PM CDT...A 
LARGE TREE WAS ALSO REPORTED DOWN IN THE CITY OF GREEN BAY AROUND 
410 PM CDT.

A WIND GUST OF 48 MPH WAS MEASURED AT WHITMAN AIRPORT AT 440 PM CDT.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ST ANNA AROUND 500 PM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE ST
NAZIANZ...NEW HOLSTEIN...SCHOOL HILL AND KIEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4389 8882 4397 8881 4412 8883 4419 8841
      4422 8797 4399 8775 4388 8811 4389 8817
      4393 8817 4393 8839 4389 8841
TIME...MOT...LOC 2149Z 324DEG 31KT 4411 8767 4392 8840
          4379 8906
WIND...HAIL 60MPH <.75IN

$$

EB
173 
WWUS53 KGRB 302200
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
500 PM CDT SAT JUL 30 2011

WIC015-071-139-302207-
/O.EXP.KGRB.SV.W.0099.000000T0000Z-110730T2200Z/
CALUMET WI-WINNEBAGO WI-MANITOWOC WI-
500 PM CDT SAT JUL 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MANITOWOC...
WINNEBAGO AND CALUMET COUNTIES WILL EXPIRE AT 500 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

THE GUST FRONT ASSOCIATED WITH THIS LINE OF STORMS WAS LOCATED FROM 
MANITOWOC TO NEW HOLSTEIN AND WILL PUSH SOUTHEAST OUT MANITOWOC AND 
CALUMET COUNTIES BY 5 PM CDT.

WHITMAN AIRPORT MEASURED A WIND GUST OF 50 MPH AT 442 PM CDT.
MANITOWOC AIRPORT MEASURED A WIND GUST OF 46 MPH AT 455 PM CDT.

WIND GUSTS OF 40 TO 50 MPH CAN STILL BE EXPECTED WITH THE GUST FRONT 
AS IT CONTINUES TO PUSH SOUTHWARD INTO NORTHERN FOND DU LAC AND 
SHEBOYGAN COUNTIES.

LAT...LON 4389 8882 4397 8881 4412 8883 4419 8841
      4422 8797 4399 8775 4388 8811 4389 8817
      4393 8817 4393 8839 4389 8841
TIME...MOT...LOC 2157Z 324DEG 31KT 4405 8761 4386 8834
          4373 8900

$$

EB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:14 PM CDT, 8 minutes earlier.

Area forecast discussion, Jul 30, 4:14 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
414 PM CDT SAT JUL 30 2011

.SHORT TERM...TNGT AND SUNDAY. MAIN FCST CHALLENGE TO BE TSTM CHCS
OVER THE NXT 36 HOURS WITH BROAD BOWING SEGMENT STORMS INTO THE
EARLY EVENING...THEN WITH A CDFNT ON SUNDAY.

THE 20Z MSAS SFC ANALYSIS SHOWED THE CDFNT OVER NW MN SWWD THRU
CNTRL SECTIONS OF SD. THE IMMEDIATE TROUBLEMAKER WAS A MESOSCALE
CONVECTIVE VORTICITY SITUATED OVER W-CNTRL LK SUPERIOR. THIS
FEATURE INTERACTED WITH WAA AND STG INSTABILITY TO DVLP A LINE OF
STG TO SVR TSTMS ACROSS MOST OF NE WI THIS AFTERNOON WITH DAMAGING
WINDS BEING THE MAIN CULPRIT.

INITIAL LINE OF CONVECTION OVER ERN AND CNTRL WI WL CONT TO
TRANSITION E-SE EARLY THIS EVENING AS THE VORTICITY PUSHES ACROSS
THE REST OF LK SUPERIOR. BETTER FORCING TO REMAIN TO THE NORTH...
BUT STILL EXPECT SOME GUSTY WINDS TO LINGER OVER E-CNTRL WI THRU
AT LEAST 02Z. MEANWHILE...ACTIVITY THAT WAS LOCATED ALONG THE
TRAILING OUTFLOW BNDRY TO THE WEST HAS SUDDENLY DISSIPATED...THUS
WE SHOULD SEE A BREAK IN THE PCPN FROM MID-EVENING PAST MIDNGT.
HOWEVER...THE CDFNT IS FCST TO DROP SE AND REACH AT LEAST NW WI BY
DAYBREAK. HAVE DECIDED TO FOCUS HIGHEST POPS IN THE NORTH AFTER
MIDNGT AS THE CDFNT APPROACHES. DO NOT SEE TEMPS DROPPING TOO MUCH
TNGT WITH WEAK WAA PERSISTING AND VRBL CLD CVR. LOOK FOR MOSTLY
UPR 60S FOR READINGS WITIH A FEW LWR 70S PSBL.

CDFNT TO SLOWLY SAG SE AS FLOW BEHIND IT IS WEAK AND THE UPR RDG
PERSISTS OVER THE CNTRL CONUS. CONVERGENCE IS RELATIVELY WEAK...
BUT WITH STG INSTABILITY STILL IN PLACE AND SHEAR APPROACHING 30
KTS...CANNOT RULE OUT A COUPLE OF STORMS APPROACHING SVR LIMITS.
PCPN OVER THE NORTH SHOULD TAPER OFF IN THE AFTERNOON...OTHERWISE
WL NEED TO RIDE MEDIUM CHC POPS FOR MOST OF THE FCST AREA. MAX
TEMPS WL BE A PAIN DEPENDING ON EXTENT OF CLDS/PCPN. HAVE GONE A
BIT BLO GUIDANCE FOR NOW (GENERALLY MID TO UPR 80S).

.LONG TERM...SUNDAY NIGHT THRU NEXT SATURDAY. MAIN FORECAST CONCERNS ARE
TIMING BEST CHANCE FOR SHOWERS/STORMS.

MODELS STILL IN DECENT AGREEMENT WITH THE LARGE SCALE
FEATURES...WITH SUB TROPICAL RIDGE PARKED OVER THE CENTRAL AND
SOUTHERN PLAINS...WITH DISTURBANCES RIDING THE TOP OF THE RIDGE.
SMALLER SCALE DETAILS STILL HARD TO PIN DOWN...AS TIMING AND
LOCATION OF EACH SHORTWAVE WILL DETERMINE THE BEST CHANCE FOR
STORMS.

BOUNDARY WILL CROSS AREA SUNDAY...STALLING OUT ACROSS SOUTHERN WI
SUNDAY NIGHT. INCREASING WAA AND SOUTHERLY FLOW OVER THE WEST ON
MONDAY LEAD FRONT TO LIFT NORTH INTO SOUTHWEST CWA IN THE
AFTERNOON. SURFACE DEW POINT OVER CENTRAL WI CLIMB BACK INTO THE
LOWER 70S WITH GFS SHOWING SBCAPES IN THE 3-4K RANGE. HAVE PUT
MORE TIMING INTO POPS MONDAY.

THE MAIN SHOW WILL BE ACROSS THE NORTHERN PLAINS AND WESTERN LAKES MONDAY
NIGHT...WHERE NOSE OF 35 TO 40 KT LLJ WILL IMPINGE ON NORTHWARD
MOVING BOUNDARY TO GET A COMPLEX OF STORMS GOING. MODELS FAIRLY
CONSISTENT ON BRINGING COMPLEX ACROSS NORTHERN WI MONDAY NIGHT
INTO TUE MORNING. HAVE UPPED POPS TO LIKELY OVER THE NORTH WITH HEAVY
RAIN BEING MAIN CONCERN. GFS SHOWS FLOW OUT OF GULF WITH PW'S AT
OR ABOVE 2 INCHES.

HIGH PRESSURE BUILDS IN ACROSS THE AREA ON TUESDAY NIGHT WITH DRY
WEATHER EXPECTED THRU EARLY THURSDAY.

DAYS 6 AND 7 MODELS DIVERGE WITH NO CLEAR SIGNAL FOR POPS. TREND
IS FOR HEIGHTS TO BE SUPPRESSED TO THE SOUTH A BIT WITH STORM TRACK
FOLLOWING SUIT. WILL STAY DRY ATTM.

TEMPERATURES EXPECTED TO CONTINUE ABOVE NORMAL INTO NEXT
WEEK...COOLING TO LOWER TO MID 80S LATER IN PERIOD. THOUGH VERY DEPENDENT
OF WHAT DAY WILL HAVE CHANCE OF RAIN.
&&

.AVIATION...GENERALLY VFR CONDITIONS ARE EXPECTED THRU THE EVENING
HOURS BUT EXPECT SOME PATCHY FOG TO DVLP OVRNGT AS MOIST AIR MASS
REMAINS OVER WI. IN ADDITION...A CDFNT IS FCST TO APPROACH NW WI
TOWARD DAYBREAK AND COULD DVLP MVFR CIGS/VSBYS IN SHWRS/TSTMS AFT
08Z. AS THESE TSTMS MOVE SE ON SUNDAY THRU THE REST OF NE WI...
POTENTIAL OF MVFR CIGS/VSBYS EXISTS OVER THE REST OF THE TAF SITES.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AK/TE
Hazardous weather outlook, Jul 30, 4:22 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
422 PM CDT SAT JUL 30 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-312130-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
422 PM CDT SAT JUL 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ACROSS EASTERN WISCONSIN WILL COME TO AN END EARLY
THIS EVENING. GUSTY WINDS COULD STILL ACCOMPANY SOME OF THESE
STORMS. THE CHANCE OF THUNDERSTORMS ARE EXPECTED TO RETURN TO
NORTHERN AND PARTS OF CENTRAL WISCONSIN DURING THE OVERNIGHT
HOURS. A FEW OF THE STORMS OVER THE NORTH COULD BECOME STRONG
ENOUGH TO PRODUCE GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE EXPECTED ON SUNDAY. SOME OF THE STORMS COULD BE
SEVERE...AND PRODUCE STRONG WINDS AND LARGE HAIL. THE GREATEST
RISK WILL BE OVER EAST-CENTRAL WISCONSIN.

THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY NIGHT AND TUESDAY. HEAVY
RAINFALL IS EXPECTED. THERE IS STILL TOO MUCH UNCERTAINTY IN
THE EVOLUTION OF THE WEATHER PATTERN TO MAKE A MEANINGFUL
ASSESSMENT OF THE POTENTIAL FOR SEVERE WEATHER WITH THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT ACROSS THE NORTH.

LMZ521-522-541>543-312130-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
422 PM CDT SAT JUL 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT...MAINLY
NORTH OF STURGEON BAY. BRIEF GUSTY WINDS ARE POSSIBLE WITH THE
STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY. SOME OF THE STORMS COULD BE
SEVERE...AND PRODUCE STRONG WINDS...LARGE HAIL...AND ROUGH
WATERS.

THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY NIGHT AND TUESDAY.

FOG OR HAZE COULD RESTRICT THE VISIBILITY ENOUGH TO POSE A HAZARD
TO BOATERS AT TIMES DURING THE WEEK.

AK/TE

In the hours before

Local storm report, Jul 30, 3:41 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
341 PM CDT SAT JUL 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     TSTM WND DMG     10 N ANTIGO             45.29N 89.15W
07/30/2011                   LANGLADE           WI   TRAINED SPOTTER

            8 TO 12 INCH TREES DOWN

&&

PATH
Special weather statement, Jul 30, 4:05 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
405 PM CDT SAT JUL 30 2011

WIZ036>039-045-048>050-302200-
BROWN-CALUMET-MANITOWOC-OUTAGAMIE-PORTAGE-WAUPACA-WAUSHARA-WINNEBAGO-
405 PM CDT SAT JUL 30 2011

...THUNDERSTORM GUST FRONT APPROACHING THE FOX VALLEY WITH WINDS
GUSTING UP TO 45 MPH...

AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST
OF APPLETON TO 14 MILES WEST OF APPLETON TO 29 MILES WEST OF
OSHKOSH...MOVING EAST AT 45 MPH. WINDS GUSTING UP TO 45 MPH WILL
ACCOMPANY THE LEADING EDGE OF THESE STORMS...FOLLOWED BY BRIEF HEAVY
DOWNPOURS AND FREQUENT DANGEROUS LIGHTNING.

THE GUST FRONT IS ESTIMATED TO ARRIVE AT THE EAA AIRVENTURE AND
OSHKOSH AREA BETWEEN ABOUT 420 AND 430 PM CDT.

* THUNDERSTORMS WILL ALSO BE NEAR...
  REDGRANITE BY 405 PM CDT...
  LAKE POYGAN BY 410 PM CDT...
  APPLETON BY 415 PM CDT...
  KAUKAUNA BY 420 PM CDT...
  DENMARK BY 430 PM CDT...
  CHILTON BY 450 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

EB
Local storm report, Jul 30, 4:11 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
411 PM CDT SAT JUL 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND GST     1 S NIAGARA             45.75N 88.00W
07/30/2011  E55 MPH          MARINETTE          WI   PUBLIC

            LARGE TREES REPORTED DOWN...RELAYED BY MARQUETTE OFFICE.

&&

PATH
Special weather statement, Jul 30, 4:14 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
414 PM CDT SAT JUL 30 2011

WIZ036>039-045-048>050-302215-
BROWN-CALUMET-MANITOWOC-OUTAGAMIE-PORTAGE-WAUPACA-WAUSHARA-WINNEBAGO-
414 PM CDT SAT JUL 30 2011

...THUNDERSTORM GUST FRONT WITH WINDS GUSTING TO 50 TO 55 MPH TO
CONTINUE TO AFFECT THE FOX VALLEY INCLUDING THE EAA AIRVENTURE...

AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST
OF APPLETON TO 10 MILES WEST OF APPLETON TO 26 MILES WEST OF
OSHKOSH...MOVING SOUTHEAST AT 40 MPH.

AS THE GUST FRONT MOVED THROUGH THE GREEN BAY AREA...THE NATIONAL
WEATHER SERVICE OFFICE MEASURED A WIND GUST OF 55 MPH AT 408 PM CDT.

THE GUST FRONT IS EXPECTED TO PUSH THROUGH THE OSHKOSH AND EAA
AIRVENTURE AREA BY 420 PM CDT WITH WIND GUSTS UP TO 50 MPH.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

* THUNDERSTORMS WILL BE NEAR...
  APPLETON BY 415 PM CDT...
  KAUKAUNA BY 420 PM CDT...
  DENMARK BY 430 PM CDT...
  OSHKOSH AND BRILLION BY 435 PM CDT...
  CHILTON BY 450 PM CDT...
  VALDERS BY 455 PM CDT...
  ST ANNA BY 505 PM CDT...

EB
Local storm report, Jul 30, 4:17 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
417 PM CDT SAT JUL 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     TSTM WND GST     GREEN BAY               44.51N 88.00W
07/30/2011  M55 MPH          BROWN              WI   ASOS

            NWS

&&

PATH
Local storm report, Jul 30, 4:20 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
420 PM CDT SAT JUL 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND GST     STILES                  44.86N 88.05W
07/30/2011  E55 MPH          OCONTO             WI   TRAINED SPOTTER

            9 INCH TREES DOWN

&&

PATH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 2:03 PM CDTSevere Thunderstorm WarningGRBForest, Langlade, Lincoln, Oneida42 min
Jul 30, 2:09 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Marathon51 min
Jul 30, 2:42 PM CDTSevere Thunderstorm WarningGRBForest, Langlade, Marinette, Oconto, Oneida58 min
Jul 30, 2:53 PM CDTSevere Thunderstorm WarningGRBLanglade, Menominee, Oconto, Shawano58 min
Jul 30, 3:49 PM CDTSpecial Marine WarningGRB56 min
Jul 30, 4:21 PM CDTSpecial Marine WarningGRB84 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.